Alert archive / Idaho / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Apr 14, 2002, 2:21 PM MDT for 4 counties in Idaho. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2002, 2:21 PM MDT (20:21 UTC)
- Expired
- Apr 14, 2002, 3:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Jefferson County, ID
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.4 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 142021 SVRPIH IDC011-019-023-051-142045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 219 PM MDT SUN APR 14 2002 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BINGHAM COUNTY IN IDAHO THIS INCLUDES THE CITY OF SHELLEY NORTHWESTERN BONNEVILLE COUNTY IN IDAHO SOUTHERN BUTTE COUNTY IN IDAHO THIS INCLUDES THE CITY OF ARCO SOUTHWESTERN JEFFERSON COUNTY IN IDAHO * UNTIL 300 PM MDT * AT 211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 9 MILES SOUTHWEST OF ARCO TO 36 MILES SOUTHEAST OF ARCO...OR FROM 9 MILES SOUTHWEST OF ARCO TO 17 MILES NORTH OF ABERDEEN...MOVING EAST AT 70 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... 7 MILES SOUTHWEST OF SHELLEY AT 245 PM MDT THIS IS A DANGEROUS STORM WIND GUSTS HAVE BEEN RECORDED AT NEAR 100 MPH WITH THIS STORM IF YOU ARE IN ITS PATH YOU SHOULD SEEK SHELTER IMMEDIATELY THIS WARNING REPLACES THE PREVIOUS WARNING FOR SOUTH-CENTRAL BLAINE AND SOUTHERN BUTTE COUNTY. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO/IDAHO FALLS. LAT...LON 4361 11353 4311 11291 4341 11201 4399 11267
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 10:10 AM MDT, 4 hours 11 minutes earlier.
Area forecast discussion, Apr 14, 10:10 AM MDT, 4 hours 11 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 1010 AM MDT SUN APR 14 2002 SFC FRONT EXTENDING THROUGH THE CENTRAL MOUNTAINS BACK INTO SW IDAHO. FRONT WILL PUSH EAST THIS AFTERNOON AND LOOKS TO PASS THROUGH MOST OF SOUTHEAST ID THIS AFTERNOON. FRONTAL BOUNDARY MAY LINGER OVER SOUTHEAST HIGHLANDS TONIGHT. BOTTOM LINE FOR FORECAST IS VERY WINDY CONDITIONS FOR MOST AREAS THIS AFTERNOON AND EVENING. PLENTY OF MOISTURE AVAILABLE AND LI OF -2 TO -3 THIS AFTERNOON WILL RESULT IN DEVELOPMENT OF RAIN SHOWERS AND THUNDERSTORMS. SHOWERS HAVE ALREADY DEVELOPED OVER THE CENTRAL MOUNTAINS AND ALSO IN SOUTHWEST ID. EXPECT PRECIP TO SPREAD EAST INTO REST OF FORECAST AREA BY EARLY AFTERNOON. WINDS IN PORTIONS OF THE SNAKE RIVER PLAIN ALREADY WELL INTO WIND ADVISORY CATEGORY WITH STRONGEST WINDS IN VICINITY OF INEEL WITH SUSTAINED WINDS IN THE 3O TO 38 MPH RANGE. ALREADY UPDATED FORECAST TO REFLECT AFTERNOON CONDITIONS AND TO BUMP HIGH TEMPS UPWARD A FEW DEGREES DUE TO DECREASED CLOUD COVER IN ADVANCE OF SFC FRONT. NO ADDITIONAL UPDATES AT THIS TIME. DSH KSFX...OPERATIONAL...VCP 21. BYI 66/40/52 644 .PIH...A WIND ADVISORY HAS BEEN ISSUED. SEE LATEST BULLETIN FOR DETAILS. PIH WW 064/035 050/028 052 04644
In the hours before
Local storm report, Apr 14, 2:07 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS, ID
207 PM MDT SUN APR 14 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0153 PM BELLEVUE ID 60 MPH TSTM WIND GUST
04/14/02 BLAINE MULTIPE TREES DOWN.
REPORTED BY SPOTTERS.
BRONGLocal storm report, Apr 14, 2:20 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS, ID
220 PM MDT SUN APR 14 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM CRATERS OF THE MOON ID 99 MPH TSTM WIND GUST
04/14/02 BUTTE REPORTED BY THE INEEL MESONET
SITE AT THE CREATERS OF THE
MOON NATIONAL MOMUMENT.
BRONGThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 1:25 PM MDT | Severe Thunderstorm Warning | PIH | Blaine | 50 min |
| Apr 14, 1:54 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Butte | 21 min |
| Apr 14, 3:00 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 45 min |
| Apr 14, 3:10 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Fremont, Jefferson, Madison | 50 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.